Sudden cardiac arrest in a patient on chronic methadone after the addition of azithromycin

John C Winton1, Jennifer D Twilla

  • 1Methodist University Hospital, Inpatient Physicians, Memphis, TN 38104, USA.

Related Concept Videos

Myocarditis III: Medical Management01:14

Myocarditis III: Medical Management

Myocarditis: Comprehensive Medical ManagementMyocarditis, the heart muscle inflammation, requires a comprehensive medical management strategy that addresses the underlying cause, provides supportive care, manages symptoms, and reduces cardiac workload.Infections and Autoimmune CausesAdminister appropriate antimicrobial therapy when an infectious agent causes myocarditis. For instance, penicillin treats infections caused by Group A Streptococcus. In cases where autoimmune processes are...
Heart Failure Drugs: Inotropic Agents01:26

Heart Failure Drugs: Inotropic Agents

Positive inotropic agents are commonly used as the first line of treatment for heart failure. One such agent is digoxin, derived from the genus Digitalis, which has been known for centuries but effectively utilized since 1785. However, these cardiac glycosides can have potentially toxic effects due to their mechanism of action, which involves inhibiting Na+/K+-ATPase and increasing contractility. Digoxin is absorbed orally and distributed in various tissues, including the CNS. It has a long...
Cardiopulmonary Resuscitation IV: Pharmacological Management01:25

Cardiopulmonary Resuscitation IV: Pharmacological Management

Pharmacologic intervention is crucial in treating cardiac arrest patients during ACLS or Advanced Cardiovascular Life Support. The ACLS algorithms guide the administration of specific drugs based on the patient's cardiac arrest rhythm, which includes pulseless ventricular tachycardia (VT), ventricular fibrillation (VF), asystole, and pulseless electrical activity (PEA).EpinephrineIndication: Epinephrine is the first-line drug for all cardiac arrest rhythms.Mechanism of Action: Epinephrine...
Desensitization and Tachyphylaxis01:20

Desensitization and Tachyphylaxis

Tachyphylaxis is described as a rapid decrease in response to a drug after repeated or continuous administration of the same drug dose. It is a phenomenon where the body becomes less responsive to a particular substance or intervention over time, requiring higher doses or stronger interventions to achieve the same effect. It results from adaptive changes in the body's receptors, signaling pathways, or physiological processes that occur in response to prolonged exposure to a stimulus.
Several...
Drug Toxicity: Risk factors01:24

Drug Toxicity: Risk factors

Adverse Drug Reactions (ADRs) are potential complications that arise during pharmacotherapy, influenced by multiple risk factors. Age plays a significant role; both neonates and the elderly are at heightened risk due to their respective immature and diminished metabolic and elimination processes. Gender also impacts ADRs, with females experiencing a 1.5 to 1.7-fold greater risk than males, which may be linked to pharmacokinetic, pharmacodynamic, and hormonal differences. Notably, neonates, the...
Cardiopulmonary Resuscitation III: AED Use01:23

Cardiopulmonary Resuscitation III: AED Use

Introduction to AEDAn Automated External Defibrillator (AED) is a portable medical device that analyzes the heart's rhythm and, if necessary, delivers an electrical shock to help the heart re-establish an effective rhythm during sudden cardiac arrest (SCA). SCA occurs when the heart suddenly and unexpectedly stops beating, leading to a loss of blood flow to the brain and other vital organs. In such emergencies, time is of the essence, and using an AED, combined with Cardiopulmonary...